Oklahoma, 2025Damaging Wind in Oklahoma, April 26, 2025
April 26, 2025 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the late afternoon and evening of the 26th, to the north of a front located near the Red River and with the approach of an upper level disturbance. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the late afternoon and evening of the 26th, to the north of a front located near the Red River and with the approach of an upper level disturbance. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 1:03 PM CST, 4 hours 9 minutes earlier. Its key messages:
- Issued at 203 AM CDT Sat Apr 26 2025
- Shower and storm potential tonight into Sunday morning. A few strong to marginally severe.
- Multiple upper level storm systems move over the Plains early to mid next week with additional thunderstorm and heavy rain chances. Severe thunderstorms also possible.
Area forecast discussion, Apr 26, 1:03 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
203 PM CDT Sat Apr 26 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 203 AM CDT Sat Apr 26 2025
- Shower and storm potential tonight into Sunday morning.
A few strong to marginally severe.
- Multiple upper level storm systems move over the Plains early
to mid next week with additional thunderstorm and heavy rain
chances. Severe thunderstorms also possible.
&&
.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 203 PM CDT Sat Apr 26 2025
An MCV is slated to move across northeast Oklahoma late this afternoon
into this evening bringing a round of showers and storms to
the region. The more potent storms will likely stay south of the I-40
corridor in a zone that is becoming more unstable north of boundary
near the Red River and south of a more subtle Theta-E boundary near
I-40. South of I-40, large hail to the size of quarters and wind gusts
to around 60 mph will be possible with any storms that develop later
this afternoon. While the potential for tornadoes is very low it is
not zero. North of I-40, small hail and gusty winds will be more likely
with the storms more elevated in nature. Localized flooding of low lying
areas could be a problem through this evening with rainfall rates of over
1 inch per hour possible with the strongest cells. This activity is likely
to end later this evening. However, the potential for showers and storms
will remain through the night as the frontal boundary near the Red River
lifts back to the north as a warm front.
&&
.LONG TERM...
(Sunday through Saturday)
Issued at 203 PM CDT Sat Apr 26 2025
After some morning showers/storms across northern portions of the area
Sunday morning, a warm and humid day is store for the area on Sunday.
The weather pattern becomes more unsettled as we move through the
week as a cold front sags into the region Monday night into Tuesday
morning and lingers across the area through Thursday morning. This
boundary will serve as the focus for several rounds of showers/storms
during this time as a series of upper level disturbances move over
the area within the sharpening southwesterly flow aloft. There looks
to be a severe weather threat with each round of storms and a growing
heavy rain and flood threat as we move into the Tuesday-Wednesday
time-frame.
High pressure is expected to build into the region late week and
into Saturday bringing quieter weather to the area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Sat Apr 26 2025
Overall, a low confidence and messy aviation forecast through the
next 24 hours. Generally and currently, VFR continues to prevail
across eastern OK and northwest AR early this afternoon. A slow
transition to MVFR is still expected over the couple of hours as a
cluster of storms moves into eastern OK from the west/southwest.
Showers and thunderstorms will eventually push into northwest AR
late this afternoon or early this evening. Ceilings may lower
further to IFR at the AR terminals for a few hours into Sunday
morning. Timing of precipitation/thunder is somewhat uncertain,
with TAFs reflecting latest HRRR model timing. That said, TAFs
will likely need to be amended over the next several hours to
better reflect current obs/trends. A gradual transition to VFR is
expected mid-late morning Sunday, with additional
shower/thunderstorms possible by midday. Winds mostly stay light,
with winds veering southeasterly overnight tonight into Sunday
morning.
Mejia
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 81 67 81 / 70 20 0 10
FSM 63 84 66 86 / 60 10 0 0
MLC 63 83 68 82 / 50 10 0 10
BVO 58 80 64 82 / 70 20 10 20
FYV 59 80 64 83 / 70 10 0 0
BYV 57 78 64 82 / 70 20 0 0
MKO 62 80 66 80 / 60 10 0 10
MIO 60 78 66 79 / 70 20 0 10
F10 61 80 67 79 / 60 10 0 10
HHW 63 83 66 82 / 40 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...67Hazardous weather outlook, Apr 26, 12:12 PM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
112 PM CDT Sat Apr 26 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
112 PM CDT Sat Apr 26 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Rest of Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Southeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest AR.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest AR.
ONSET...Ongoing.
DISCUSSION...
A storm system will continue move into the area today bringing
widespread rainfall. Rain will move from eastern Oklahoma into
northwest AR late this afternoon or early this evening. Areas of
heavy rainfall may occur. Additionally, thunderstorms, some of
which could be marginally severe, are expected. The main hazards
would be hail up to 1" and wind gusts up to 60 mph. There is a
very limited tornado threat, mainly across southeast Oklahoma. Any
severe weather will mostly focus across southeast OK.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Unsettled and stormy weather continues through most of the next
week. Sunday will only see a few scattered thunderstorms in the
morning hours. Much of Monday will also be quiet, but thunderstorm
activity ramps up late in the day. Severe thunderstorms may occur
Monday evening and again Tuesday and Wednesday. Areas of heavy
rain are also expected resulting in some flood potential,
including creeks and rivers. Conditions finally dry out by next
Friday.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 26, 3:37 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
437 PM CDT Sat Apr 26 2025
OKZ073>075-262200-
Haskell OK-Pittsburg OK-Latimer OK-
437 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HASKELL...
NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES THROUGH 500
PM CDT...
At 437 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Blocker, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Gowen... Higgins...
Blocker... Dow...
Robbers Cave State Park... Bache...
Kinta... Arrowhead State Park...
Quinton... Hartshorne...
Haileyville... Featherston...
Enterprise... Alderson...
Lewisville... Wilburton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 9571 3522 9561 3523 9559 3524 9560
3524 9558 3525 9557 3525 9554 3526 9551
3527 9551 3519 9517 3476 9539
TIME...MOT...LOC 2137Z 202DEG 21KT 3497 9549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Apr 26, 3:57 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Sat Apr 26 2025
OKZ049-073-262230-
Pittsburg OK-Pushmataha OK-
457 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES THROUGH 530 PM CDT...
At 456 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of Rattan, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Eubanks... Clayton Lake State Park...
Corinne... Snow...
Rattan... Tuskahoma...
Clayton... Stanley...
Dela... Nashoba...
Kiamichi... Dunbar...
Finley... Oleta...
Cloudy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3416 9529 3419 9556 3467 9565 3464 9504
TIME...MOT...LOC 2156Z 186DEG 29KT 3429 9541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Apr 26, 4:02 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
502 PM CDT Sat Apr 26 2025
OKZ070-073>075-262230-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-
502 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT HASKELL...NORTHWESTERN
LATIMER...EAST CENTRAL PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
THROUGH 530 PM CDT...
At 502 PM CDT, Doppler radar indicated a strong thunderstorm over
Quinton, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Kanima... Briartown...
Panola... Whitefield...
Robbers Cave State Park... Kinta...
Porum... Wilburton...
Quinton... Keota...
Stigler... Enterprise...
Lequire... Lewisville...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3504 9551 3531 9536 3529 9535 3533 9535
3547 9527 3528 9487 3488 9525
TIME...MOT...LOC 2202Z 218DEG 30KT 3511 9535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MejiaSpecial weather statement, Apr 26, 4:08 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
508 PM CDT Sat Apr 26 2025
OKZ053-262245-
Choctaw OK-
508 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHOCTAW COUNTY THROUGH
545 PM CDT...
At 508 PM CDT, Doppler radar indicated a strong thunderstorm over
Raymond Gary State Park, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Huskey... Swink...
Fort Towson... Raymond Gary State Park...
Sawyer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3390 9527 3391 9528 3401 9537 3416 9521
3416 9516 3394 9516 3396 9523 3395 9523
3394 9525 3390 9525 3389 9526
TIME...MOT...LOC 2208Z 230DEG 28KT 3401 9524
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Apr 26, 4:21 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT Sat Apr 26 2025
OKZ074>076-262245-
Haskell OK-Latimer OK-Le Flore OK-
521 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND NORTHWESTERN LE FLORE COUNTIES THROUGH 545
PM CDT...
At 521 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
northwest of Fanshawe, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mc Curtain... Milton...
Mccurtain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3496 9497 3499 9506 3525 9504 3515 9474
TIME...MOT...LOC 2221Z 203DEG 11KT 3503 9499
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Apr 26, 5:00 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CDT Sat Apr 26 2025
OKZ076-262345-
Le Flore OK-
600 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LE FLORE COUNTY
THROUGH 645 PM CDT...
At 600 PM CDT, Doppler radar indicated a strong thunderstorm 13 miles
west of Octavia, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muse... Honobia...
Big Cedar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3460 9494 3478 9478 3458 9457 3451 9479
3451 9494
TIME...MOT...LOC 2300Z 228DEG 22KT 3450 9494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Le Flore
- When
- April 26, 5:12 PM CST
- Where
- Le Flore County, 2 mi SSE of Shady Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Storm Chaser
- Coordinates
- 35.103, -94.656
Strong thunderstorm wind blew down power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Puerto Rico, April 26 to 30, 20251 death · $375,000 · 50 events
- Tornado and Flash Flooding in Oklahoma, April 26, 20251 death · $350,000 · 1.75 in hail · 17 events
- Lightning Strike in Texas, April 26, 2025$800,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 202513 events
- Flash Flood and Hail in Texas, April 26, 2025$5,000 · 5 in hail · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 27, 202511 events
- Hail and Winter Weather in California, April 26 to 27, 20251 injured · 0.5 in hail · 2 events
- Hail and Damaging Wind in New Mexico, April 26, 2025$5,000 · 2 in hail · 6 events
- Flash Flood and Hail in Arkansas, April 26 to 27, 20251 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, April 26, 20251 in hail · 3 events
- Hail and Damaging Winds in Arkansas, April 26 to 27, 202565 kt wind · 3 events
- Hail in South Carolina, April 26, 20251.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253788.